Alert archive / Mississippi / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 102, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Jun 3, 2003, 3:47 PM CDT for Pike County, Walthall County, Mississippi. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 3, 2003, 3:47 PM CDT (20:47 UTC)
- Expired
- Jun 3, 2003, 4:30 PM CDT
- In force
- 43 min
- Issued by
- NWS New Orleans, LA
- Area
- Counties, with a storm outline in the text
Counties Pike County, MS, Walthall County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 8.8 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 563 J/kg
- Mixed-layer CIN
- -63 J/kg
- Mixed-layer LCL
- 731 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 101 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
739
WUUS54 KLIX 032047
SVRNEW
MSC113-147-032130-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
346 PM CDT TUE JUN 3 2003
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
PIKE COUNTY IN SOUTHERN MISSISSIPPI
THIS INCLUDES THE CITY OF MCCOMB
WALTHALL COUNTY IN SOUTHERN MISSISSIPPI
* UNTIL 430 PM CDT
* AT 342 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS FROM 9 MILES NORTHWEST OF SALEM TO
MCCOMB...MOVING SOUTHEAST AT 15 MPH.
LARGE HAIL AND DAMAGING WINDS ARE LIKELY WITH THIS STORM. TAKE COVER
IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE.
LAT...LON 3136 9011 3113 9000 3113 8994 3108 8991
3108 8985 3101 9003 3101 9036 3123 9054
3130 9054 3136 9041
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 3:35 PM CDT, 12 minutes earlier.
Area forecast discussion, Jun 3, 3:35 PM CDT, 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA 335 PM CDT TUE JUN 3 2003 SIGNIFICANT DIFFERENCES BETWEEN THE GFS AND THE ETA/NGM CONTINUE TO BE THE BIGGEST FORECAST CHALLENGE...PARTICULARLY DURING THE WEDNESDAY THROUGH THURSDAY PERIOD. LOOKING AT THE SHORT TERM...THE MODELS ARE NOT HAVING ANY MAJOR INITIALIZATION PROBLEMS...SO IT IS HARD TO DETERMINE WHICH MODEL TO HANG YOUR HAT ON. THE ETA APPEARS TO BE CLOSEST AT 18Z WITH THE SURFACE DEWPOINTS NEAR THE SURFACE COLD FRONT ACROSS NORTHEAST/CENTRAL LA...BUT THE GFS MAY BE A BIT BETTER DRIVING THE DRIER AIR ON A MORE SOUTHERN TRAJECTORY. FOR NOW...WILL COMPROMISE AND GO WITH AN ETA/GFS BLEND. DISTURBANCES MOVING IN NORTHWEST/WEST FLOW ACROSS THE CENTRAL GULF COAST REGION WILL CONTINUE TO INTERACT WITH A MOIST UNSTABLE AIRMASS AND DAYTIME HEATING. CURRENT CLUSTERS AND LINES OF SHOWERS AND THUNDERSTORMS SHOULD DIMINISH BEFORE SUNSET TONIGHT LEAVING ONLY ISOLATED SHOWERS AND THUNDERSTORMS AFTER 7 PM. ON WEDNESDAY...THE GFS DRIES OUT PW/S TO AROUND 1.5 INCHES WHILE THE ETA/NGM KEEP VALUES UP NEAR 2 INCHES. PREFER THE MORE NORTHERN POSITION OF THE COLD FRONT ADVERTISED BY THE ETA. THIS BRINGS THE FRONT INTO COASTAL MISSISSIPPI AND THE FLORIDA PARISHES OF SOUTHEAST LA ON WEDNESDAY AND THURSDAY BEFORE THE BOUNDARY RETREATS NORTH ON THURSDAY. WITH THE BOUNDARY IN PLACE NORTH AND DEEPER MOISTURE HANGING ON AT LEAST IN THE SOUTHERN ZONES...WILL KEEP BUMP POPS UP INTO THE CHANCE CATEGORY (30 PERCENT) ON WEDNESDAY. THIS MAY HAVE TO RAISED CLOSER TO 50 PERCENT LATER IF DRIER AIR DOES NOT FILTER IN AS MUCH AS THE GFS INDICATES. THIS SAME ARGUMENT APPLIES ON THURSDAY...SO WILL MAINTAIN LOW CHANCE POPS WHICH IS HIGHER THAN THE DRY GFS AND LOWER THEN THE WET ETA/NGM. FRIDAY INTO SUNDAY...UPPER LEVEL SHORTWAVE TROUGHS MOVING FROM SOUTHWEST TO NORTHEAST ARE EXPECTED TO TRAVERSE THE FORECAST AREA WITH DEEP TROPICAL MOISTURE STREAMING IN FROM THE SOUTH. WILL CONTINUE MENTION OF A CHANCE OF SHOWERS AND THUNDERSTORMS EACH DAY. WILL ALSO KEEP THIS CHANCE OF CONVECTION IN ON MONDAY AND TUESDAY AS ANOTHER WEAK COLD FRONT MAY GET PUSHED BACK SOUTH INTO THE FORECAST AREA. MCB 67/87/66/87 1323 BTR 70/88/67/88 1323 MSY 72/88/72/88 2323 GPT 71/87/68/87 2323 .NEW...NONE LA...NONE. MS...NONE. 22
Hazardous weather outlook, Jun 3, 11:10 AM CDT, 4 hours 37 minutes before
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-041100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1110 AM CDT TUE JUN 3 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST LOUISIANA AND EXTREME SOUTHWEST AND COASTAL MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EARLY TONIGHT AS A DISTURBANCE ALOFT MOVES SOUTHEAST INTO THE LOWER MISSISSIPPI VALLEY AND ENCOUNTERS INCREASING MOISTURE AND INSTABILITY. AT THIS TIME...SEVERE WEATHER IS NOT EXPECTED. HOWEVER...LOCALLY HEAVY RAINS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME WILL BE POSSIBLE MAINLY THIS AFTERNOON AND EARLY TONIGHT. STRONG GUSTY WINDS TO 40 MPH...SMALL HAIL...AND FREQUENT LIGHTNING WILL BE LIKELY WITH THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY STRONG THUNDERSTORMS AND HEAVY RAINFALL WILL BE POSSIBLE OVER SOUTHWESTERN MISSISSIPPI AND PORTIONS OF EAST CENTRAL AND SOUTHEAST LOUISIANA THIS WEEKEND AS ANOTHER STRONG DISTURBANCE ALOFT AND AN ASSOCIATED WEAK COLD FRONT MOVES EAST INTO THE LOWER MISSISSIPPI VALLEY. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT REQUESTED AT THIS TIME.
Nearby
Severe Thunderstorm Warnings in Mississippi, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.